MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DILATOR, ESOPHAGEAL
Model Number M00558390
Medical Device Problem Codes Material Puncture/Hole (1504); Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation result: a visual examination of the returned complaint device found that the balloon and the catheter did not have any visual defects and was in a good condition.Functional evaluation was performed and the balloon was inflated without problem; however, the balloon would not hold pressure due to a pinhole located at the proximal section of the balloon.A labeling review was performed and from the information available, this device was not used per the directions for use (dfu)/product label as the device was pre-inflated.It is possible that the balloon being inflated prior to use could have caused the damage found in the balloon, thereby affecting the performance and intended purpose of the device and leading to in an inability to use it during the procedure.Based on the condition and evaluation of the returned device, the most probable root cause is failure to follow instructions since the problem was traced to the user not following the manufacturer's instructions.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was used for a stent implantation procedure performed in the duodenum on (b)(6) 2019.According to the complainant, during preparation, the balloon was tested, and it was noticed that the balloon was leaking.The procedure was completed with another cre wireguided dilatation balloon.There have been no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.Investigation results revealed that the balloon found a pinhole; therefore, this is now an mdr reportable event.

Brand Name
CRE WIREGUIDED
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9535693
Report Number3005099803-2019-06284
Device Sequence Number19680410
Product Code FDF
UDI-Device Identifier08714729339328
UDI-Public08714729339328
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110833
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2022
Device Model NumberM00558390
Device Catalogue Number5839
Device Lot Number0023472868
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2019
Initial Report FDA Received Date12/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight65